• question-icon

    What causes persistent fever and fatigue despite taking antiviral medication?

default
Posted on Tue, 24 May 2016 in Medicines and Side Effects
Question: I have had a fever for the last 5 days, 2 days ago I went to the er, they ran tests for all know lethal viral infections and for 28 strands of flu, also a chest X-ray, which all test came back neg, they said I have some kind of viral infection but not one that's lethal. They put me on the antiviral drug XXXXXXX flu I am on day 3 of that meds my fever has not yet subsided bit has not gotten over 100.6, I even waited almost 8 hours since I took my last dose of Tylenol. I am so tired and need to get better any advice?
doctor
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
too early to worry. vitamin C and watch fever and symptoms for a couple of days more..

Detailed Answer:
Hi and thanks for the query

I understand it can be disturbing with persistence of fever and fatigue and other symptoms despite the fact that you are on antiviral medication.

However, be rest assured there is nothing serious or alarming as of now. It's normal even with appropriate medication for fever to persist even for up to a week.

I suggest you continue taking your medication , drink a lot of water and eat enough fruits especially vitamin C containing fruits like oranges. This could help much when it comes to fatigue . At some point, vitamin C tablets could aid for fatigue.

However, in case fever persists , aggravates or you start experiencing more pain and malaise despite taking drugs appropriately, this might imply that a bacterial infection could be associated.

This might require your doctors reevaluation , a complete blood count and prescription of antibiotics.

For now, it's too early to worry but remain watchful.

Thanks and kind regards as I wish you the best of health .

Dr Bain
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3092 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Antiviral medication

doctor1 MD

Hi doctor, May I asked how Long does it take for a Herpes lension to go away after a patient took the Oral anti viral medication with cream. How to...

doctor1 MD

Hi I.am XXXXXXX , My friend has something that looks like blisters but they are not she can't even touch anything because it really hurts, can you...

doctor1 MD

I've had this itchy painful rash this week is three_four weeks. I've tried everything from oat meal baths, antifungal cream. nothing helps. I take...

doctor1 MD

Hi, I had a dog bite me right below my lower lip and the dogs tooth went all the way through my mouth. The doctor did not suture it, and I clean...

doctor1 MD

Hi, About 3-4 days ago i had a tiny rash in the middle of my back towards the right. At the time it wasn t painful but now it is very sore and...

doctor1 MD

i was diagnosed with hepatitis b a month ago and was giving some drugs like liv 52,reducydyne and lamivir 150g containing 60 tablets which i have...

doctor1 MD

i am suffering from mouth ulcer for more than 10 yrs.there are more than 15 ulcer spots in my mouth. I have talked to several doctors about the...

Get personalised answers from verified doctor in minutes across 80+ specialties

157 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Luchuo Engelbert Bain
  • Q - Taking prilosec. Not anemic. Getting hair fall and muscle pain. What is...

  • Q - Taking medicine for migraine. Felt unconscious, confused and dizzy. What...

  • Q - Took azathioprine for crohn's disease. Trying to conceive. Should I stop...

  • Q - Having night sweats, swelling on neck and fever. What is the cause?

  • Q - Took AKT 2 during pregnancy. Baby and mother has ABO incompatibility....

  • Q - Taking flagyl metronidazole. Started getting headache. Side effect of...

  • Q - Have twisted spine, IBS and pain all over body. Taking clonazepam. Any...

  • Q - Have had tachycardia. Getting headache and nausea if cloth are tight...

  • Q - Child has low grade fever and puffy eyes. Mono test negative. What's wrong?

  • Q - Suffering from cold. History of ectopic heartbeats. Are they related?

backtotop2